Health Encyclopedia > Medications

chlophedianol, chlorcyclizine, and pseudoephedrine

Pronunciation: KLOE fe DYE a nol, klor SIK li zeen, and SOO doe ee FED rin

Brand: Biclora-D

What is the most important information I should know about chlophedianol, chlorcyclizine, and pseudoephedrine?

Multum emt

Do not use this medicine if you have untreated or uncontrolled diseases such as high blood pressure or coronary artery disease.

Multum donot

Do not use this medicine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Before you take this medicine, tell your doctor if you have diabetes, epilepsy or other seizure disorder, enlarged prostate, urination problems, pheochromocytoma (an adrenal gland tumor), or if you take potassium.

Multum nochild

Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

What is chlophedianol, chlorcyclizine, and pseudoephedrine?

Chlophedianol is a cough suppressant. It affects the signals in the brain that trigger cough reflex.

Chlorcyclizine is an antihistamine that reduces the effects of the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of chlophedianol, chlorcyclizine, and pseudoephedrine is used to treat runny or stuffy nose, sneezing, itching, watery eyes, and sinus congestion caused by allergies, the common cold, or the flu.

Multum smoking

This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.

Chlophedianol, chlorcyclizine, and pseudoephedrine may also be used for purposes not listed in this medication guide.

What should I discuss with my healthcare provider before taking chlophedianol, chlorcyclizine, and pseudoephedrine?

Multum emt

Do not use this medicine if you have untreated or uncontrolled diseases such as high blood pressure or coronary artery disease.

Multum donot

Do not use this medicine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

To make sure you can safely take chlophedianol, chlorcyclizine, and pseudoephedrine, tell your doctor if you have any of these other conditions:

  • diabetes;
  • epilepsy or other seizure disorder;
  • enlarged prostate or urination problems;
  • pheochromocytoma (an adrenal gland tumor); or
  • if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).
Multum nopreg

It is not known whether this medicine will harm an unborn baby. Do not use chlophedianol, chlorcyclizine, and pseudoephedrine without telling your doctor if you are pregnant or plan to become pregnant while using the medicine.

Multum nobrfeed

Antihistamines and decongestants may slow breast milk production. Do not use cough or cold medicine without telling your doctor if you are breast-feeding a baby.

How should I take chlophedianol, chlorcyclizine, and pseudoephedrine?

Take exactly as prescribed by your doctor. Do not take in larger or smaller amounts or for longer than recommended. Follow the directions on your prescription label. This medicine is usually taken only for a short time until your symptoms clear up.

Do not take for longer than 7 days in a row. Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache or skin rash.

Multum nochild

Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Measure liquid medicine with a special dose measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose measuring device, ask your pharmacist for one.

Multum emt

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Multum rt

Store at room temperature away from moisture and heat. Do not allow the liquid to freeze.

What happens if I miss a dose?

Since this medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Multum emt

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

Overdose symptoms may include severe forms of some of the side effects listed in this medication guide.

What should I avoid while taking chlophedianol, chlorcyclizine, and pseudoephedrine?

Multum dizzy

This medicine may cause blurred vision or impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.

Multum donot

Ask a doctor or pharmacist before using any other cold, cough, allergy, or sleep medicine. Antihistamines, decongestants, and cough suppressants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine, decongestant, or cough suppressant.

Multum noalcohol

Drinking alcohol can increase certain side effects of chlophedianol, chlorcyclizine, and pseudoephedrine.

Multum nosun

Avoid becoming overheated or dehydrated during exercise and in hot weather. Chlorcyclizine can decrease sweating and you may be more prone to heat stroke.

What are the possible side effects of chlophedianol, chlorcyclizine, and pseudoephedrine?

Multum emt

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Multum donot

Stop using this medicine and call your doctor at once if you have a serious side effect such as:

  • severe dizziness or anxiety, feeling like you might pass out;
  • severe headache;
  • fever;
  • mood changes; or
  • dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, chest pain, uneven heartbeats, seizure).

Less serious side effects may include:

  • diarrhea;
  • sleep problems (insomnia).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect chlophedianol, chlorcyclizine, and pseudoephedrine?

Multum dizzy

Ask a doctor or pharmacist before using this medicine if you regularly use other medicines that make you sleepy (such as narcotic pain medication, sedatives, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by chlorcyclizine.

Tell your doctor about all other medicines you use, especially:

  • atropine (Atreza, Sal-Tropine);
  • benztropine (Cogentin);
  • topiramate (Topamax);
  • zonisamide (Zonegran);
  • anti-nausea medications such as belladonna (Donnatal), dimenhydrinate (Dramamine), droperidol (Inapsine), methscopolamine (Pamine), or scopolamine (Transderm Scop);
  • bladder or urinary medications such as darifenacin (Enablex), flavoxate (Urispas), oxybutynin (Ditropan, Oxytrol), solifenacin (Vesicare), tolterodine (Detrol), or Urogesic Blue;
  • bronchodilators such as ipratropium (Atrovent) or tiotropium (Spiriva);
  • irritable bowel medications such as dicyclomine (Bentyl), hyoscyamine (Hyomax), or propantheline (Pro Banthine); or
  • ulcer medicine such as glycopyrrolate (Robinul) or mepenzolate (Cantil).

This list is not complete and other drugs may interact with chlophedianol, chlorcyclizine, and pseudoephedrine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.

Where can I get more information?

Your pharmacist can provide more information about chlophedianol, chlorcyclizine, and pseudoephedrine.


Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.

Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Copyright 1996-2013 Cerner Multum, Inc. Version: 1.01. Revision date: 1/24/2012.

Your use of the content provided in this service indicates that you have read, understood and agree to the End-User License Agreement, which can be accessed by clicking on this link.

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

USNWR 2013-2014Magnet Hospital RecognitionConsumer Choice2014 Best DoctorsJoint Commission Report

Disclaimer: The information on this website is for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified health care provider.